MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. 16 FR CRYODECOMPRESSION TUBE

UNITED STATES ENDOSCOPY GROUP, INC. 16 FR CRYODECOMPRESSION TUBE
Model Number CC301
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Hematemesis (4478); Insufficient Information (4580)
Date of Event 05/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that their trufreeze system was not operating properly during a patient procedure.Additional medical treatment was administered following the procedure.
 
Additional Manufacturer Narrative
The log files for the trufreeze system subject of the reported event were reviewed by the service specialist.No abnormalities were observed with the log files; the trufreeze system had operated to specifications.No issues were noted.The doctor who performed the patient procedure accepted in-service training with steris's chief medical officer for the trufreeze system.A follow-up report will be submitted when additional information is available.No additional issues have been reported.
 
Additional Manufacturer Narrative
Following treatment with the trufreeze system, the patient experienced nausea and several episodes of small volume hematemesis, necessitating hospitalization.Ct chest showed trivial subcutaneous emphysema and small bilateral pleural effusions.Two units of red blood cells were given and the patient remained hemodynamically stable throughout the hospital stay.An upper endoscopy performed approximately 2 days later showed long linear ulcers in the proximal third of the stomach and expected ulceration at the treatment site.The patient has been discharged.The log files for the trufreeze system subject of the reported event were reviewed by the service specialist.No abnormalities were observed with the log files; the trufreeze system had operated to specifications.Through follow up with the steris chief medical officer (cmo), we learned the patient's medical history included superficial esophageal squamous cell carcinoma which was treated previously with endoscopic resection.Spray cryotherapy was used in this case to treat residual squamous dysplasia after the endoscopic resection.The steris cmo and the treating physician reviewed the case and determined the patient presentation and medical history were contributing factors to the event.The instructions for use for the trufreeze system states "the physician should carefully consider the patient eligibility for cryospray ablation (i.E.Cyrosurgery and associated gas pressure), including patient presentation, medical history, comorbidities (e.G.Copd, cad), and prolonged use of steroids that may reduce the patient's tissue compliance and tissue strength affecting their ability to tolerate cryospray." the steris cmo performed in-service training on the use and operation of the trufreeze system with the treating physician subject of the reported event.No additional issues have been reported.

Brand Name
16 FR CRYODECOMPRESSION TUBE
Common Device Name
16 FR CRYODECOMPRESSION TUBE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key14803500
Report Number1528319-2022-00035
Device Sequence Number4677336
Product Code GEH
UDI-Device Identifier00857068006075
UDI-Public00857068006075
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCC301
Device Catalogue NumberCC301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown